본문 바로가기
KERD
논문KCI 등재

A Case of Vancomycin-Induced Drug Reaction with Eosinophilia, Systemic Symptoms and Multiorgan Involvement Proven Using Lymphocyte Transformation Test

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류피부과학

초록

Drug-induced hypersensitivity syndrome (DiHS), also referred to as drug reaction with eosinophilia and systemic symptoms (DRESS), is a rare but potentially life-threatening condition induced by drug hypersensitivity that leads to significant morbidity and mortality and often occurs in patients undergoing combination antibiotic therapy. Due to a recent increase in the incidence of methicillin-resistant Staphylococcus aureus infections, the occurrence of vancomycin-induced DiHS/DRESS has increased rapidly. However, because of insufficient pharmacogenetic data on vancomycin-induced drug eruptions in Asians coupled with the risk of re-eliciting the symptoms by provocation tests, confirmation of the culprit drug in vancomycin-induced DiHS/DRESS is often challenging. Here, we report a case of vancomycin-induced DiHS/DRESS, where the causal relationship was confirmed using a lymphocyte transformation test (LTT). A 51-year-old woman was treated with combination antibiotics, including vancomycin, for infective pericarditis. The patient subsequently developed fever, facial edema, generalized rash followed by multiple internal organ involvement, including the kidney, lung, liver, and heart. Thus, based on the International Registry of Severe Cutaneous Adverse Reaction (RegiSCAR) criteria, the case was diagnosed as ‘definite’ DiHS/ DRESS, although the culprit drug was obscured by combination antibiotic therapy. The LTT confirmed that vancomycin, but not other glycopeptide antibiotics, specifically induced Tcell proliferation in this case. Collectively, our case suggests that clinicians can utilize LTT to identify the causative medication of DiHS/DRESS when the clinical information is limited to defining the culprit drug.

Abstract

Drug-induced hypersensitivity syndrome (DiHS), also referred to as drug reaction with eosinophilia and systemic symptoms (DRESS), is a rare but potentially life-threatening condition induced by drug hypersensitivity that leads to significant morbidity and mortality and often occurs in patients undergoing combination antibiotic therapy. Due to a recent increase in the incidence of methicillin-resistant Staphylococcus aureus infections, the occurrence of vancomycin-induced DiHS/DRESS has increased rapidly. However, because of insufficient pharmacogenetic data on vancomycin-induced drug eruptions in Asians coupled with the risk of re-eliciting the symptoms by provocation tests, confirmation of the culprit drug in vancomycin-induced DiHS/DRESS is often challenging. Here, we report a case of vancomycin-induced DiHS/DRESS, where the causal relationship was confirmed using a lymphocyte transformation test (LTT). A 51-year-old woman was treated with combination antibiotics, including vancomycin, for infective pericarditis. The patient subsequently developed fever, facial edema, generalized rash followed by multiple internal organ involvement, including the kidney, lung, liver, and heart. Thus, based on the International Registry of Severe Cutaneous Adverse Reaction (RegiSCAR) criteria, the case was diagnosed as ‘definite’ DiHS/ DRESS, although the culprit drug was obscured by combination antibiotic therapy. The LTT confirmed that vancomycin, but not other glycopeptide antibiotics, specifically induced Tcell proliferation in this case. Collectively, our case suggests that clinicians can utilize LTT to identify the causative medication of DiHS/DRESS when the clinical information is limited to defining the culprit drug.

참고문헌 (20)

  1. Cabañas R, "Sensitivity and specificity of the lymphocyte transformation test in drug reaction with eosinophilia and systemic symptoms causality assessment", Clin Exp Allergy, 48, pp.325~333 (2018)
  2. Shiohara T, "Drug-induced hypersensitivity syndrome(DiHS)", drug reaction with eosinophilia and systemic symptoms(DRESS) : an update in 2019, 2019, pp.68, 301~308
  3. Demoly P, "International Consensus on drug allergy", Allergy, 69, pp.420~437 (2014)
  4. Kim D, "Targeted therapy guided by single-cell transcriptomic analysis in drug-induced hypersensitivity syndrome : a case report", Nat Med, 26, pp.236~243 (2020)
  5. Kim MN, "Vancomycinintermediate Staphylococcus aureus in Korea", J Clin Microbiol, 38, pp.3879~3881 (2000)
  6. Zafar S, "Vancomycininduced DRESS syndrome", Ann Allergy Asthma Immunol, 124, pp.107~108 (2020)
  7. Cho YT, "Drug Reaction with Eosinophilia and Systemic Symptoms(DRESS) : an interplay among drugs, viruses, and immune system", Int J Mol Sci, 18, pp.1243~ (2017)
  8. Nakkam N, "Cross-reactivity between vancomycin, teicoplanin, and telavancin in patients with HLA-A*32 : 01-positive vancomycininduced DRESS sharing an HLA class II haplotype", J Allergy Clin Immunol, 147, pp.403~405 (2021)
  9. Miyazu D, "DRESS syndrome caused by cross-reactivity between vancomycin and subsequent teicoplanin administration : a case report", Am J Case Rep, 17, pp.625~631 (2016)
  10. Thongsri T, "Cardiac involvement in DRESS syndrome", Asian Pac J Allergy Immunol, 35, pp.3~10 (2017)
  11. Wilcox O, "Case report : atypical presentation of vancomycin induced DRESS syndrome : a case report and review of the literature", BMC Pulm Med, 17, pp.217~ (2017)
  12. Díaz-Mancebo R, "Dress syndrome and acute tubulointerstitial nephritis after treatment with vancomycin and betalactams. Case report and literature review", Nefrologia, 32, pp.685~687 (2012)
  13. Madigan LM, "Vancomycin-associated drug-induced hypersensitivity syndrome", J Am Acad Dermatol, 81, pp.123~128 (2019)
  14. Mennicke M, "Fulminant liver failure after vancomycin in a sulfasalazine-induced DRESS syndrome : fatal recurrence after liver transplantation", Am J Transplant, 9, pp.2197~2202 (2009)
  15. Gangireddy M, "A fatal case of vancomycin associated drug reaction with eosinophilia and systemic symptoms syndrome in a septuagenarian", Cureus, 11, pp.e5015~ (2019)
  16. Konvinse KC, "HLA-A*32 : 01 is strongly associated with vancomycininduced drug reaction with eosinophilia and systemic symptoms", J Allergy Clin Immunol, 144, pp.183~192 (2019)
  17. Lochmatter P, "In vitro tests in drug hypersensitivity diagnosis", Immunol Allergy Clin North Am, 29, pp.537~554 (2009)
  18. Mayorga C, "In vitro tests for drug hypersensitivity reactions : an ENDA", EAACI Drug Allergy Interest Group position paper, 2016, pp.71, 1103~1134
  19. Galbiati V, "In vitro models to evaluate drug-induced hypersensitivity : potential test based on activation of dendritic cells", Front Pharmacol, 7, pp.204~ (2016)
  20. Schrijvers R, "Pathogenesis and diagnosis of delayed-type drug hypersensitivity reactions, from bedside to bench and back", Clin Transl Allergy, 5, pp.31~ (2015)

관련 논문AI추천

1차 및 2차 항결핵제에 의한 DRESS (drug reaction with eosinophilia and systemic symptom) 증후군 1예와 문헌고찰강동윤, 강성윤, 강혜련, 손경희, 이창훈, 장동연, 황영훈대한 소아알레르기 호흡기학회 · Allergy Asthma & Respiratory Disease2017 · 제5권 제2호Drug reaction with eosinophilia and systemic symptom 증후군 환자에서 타이제사이클린 사용 후 급격히 발생한 혈액 응고 장애 1예강병주, 권혁수, 김태범, 문희범, 박진오, 이지완, 정영진, 조유숙대한 소아알레르기 호흡기학회 · Allergy Asthma & Respiratory Disease2016 · 제4권 제1호Incidence of teicoplanin adverse drug reactions among patients with vancomycin-associated adverse drug reactions and its risk factorsByung-Keun Kim, Jung-Hyun Kim, Ju-Young Kim, Kyoung-Hee Sohn, Sae-Hoon Kim, Yoon-Seok Chang대한내과학회 · The Korean Journal of Internal Medicine2020 · 제35권 제3호Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome Induced by Ethambutol and Rifampin김병훈, 박윤수, 박진선, 서일혜, 신동수, 이종록, 정을식, 최병호, 최현석, 하민수대한감염학회 · Infection and Chemotherapy2012 · 제44권 제3호약물 과민반응 증후군: 바이러스 재활성화 연관성에 대한 문헌 고찰송우정, 장윤석대한천식알레르기학회 · 천식 및 알레르기2011 · 제31권 제2호전자의무기록을 이용한 DRESS (drug reaction with eosinophilia and systemic symptoms) 증후군 탐색강동윤, 강성윤, 강혜련, 김주영, 손경희, 장동연, 조상헌대한 소아알레르기 호흡기학회 · Allergy Asthma & Respiratory Disease2018 · 제6권 제3호

이 간행물의 다른 논문 (13건)